Alert archive / Louisiana / Special Weather Statements in 2011
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Apr 4, 2011, 7:21 PM CDT for Lafayette Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2011, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 4, 2011, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
County Lafayette Parish, LA
The radar
The Lake Charles radar (KLCH), 115 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -355 m²/s²
- 0-3 km storm-relative helicity
- -294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
847 WWUS84 KLCH 050021 SPSLCH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 721 PM CDT MON APR 4 2011 LAZ043>045-052-050115- UPPER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA-ACADIA LA- 721 PM CDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...ACADIA AND ST. MARTIN PARISHES UNTIL 815 PM CDT... AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES EAST OF LYONS POINT...MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MAURICE AND DUSON BY 730 PM... LAFAYETTE...SCOTT AND YOUNGSVILLE BY 735 PM... BROUSSARD...CARENCRO AND CADE BY 740 PM... BREAUX BRIDGE AND ST. MARTINVILLE BY 745 PM... THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3041 9186 3015 9167 2998 9233 3018 9242 $$ 24
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 6:42 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 4, 6:42 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
642 PM CDT MON APR 4 2011
.AVIATION...
COLD FRONT HAS PASSED EAST OF ALL TAF SITES...WITH VERY STRONG
GUSTY WINDS OCCURRING IMMEDIATELY IN ITS WAKE. KLFT AND KARA BOTH
REPORTED WIND GUSTS TO 41 AND 43 KT RESPECTIVELY AFTER THE FRONT
MOVED THROUGH. FURTHER WEST...WINDS HAVE DIMINISHED BRIEFLY AT
REMAINING TAF SITES BUT WILL BECOME GUSTY AGAIN AFTER 00Z AS HIGH
PRESSURE BUILDS INTO THE AREA. SHOWERS AND THUNDERSTORMS WILL COME
TO AN END AFTER 01Z AT KLFT AND KARA...WITH VFR CONDITIONS ACRS
THE AREA AFTER 02Z-03Z. GUSTY NWRLY WINDS WILL GRADUALLY DIMINISH
OVERNIGHT...BECOMING LIGHT BY TUESDAY AFTN.
&&
.PREV DISCUSSION... /ISSUED 251 PM CDT MON APR 4 2011/
SYNOPSIS...THE STRONG COLD FRONT SHOULD BE THROUGH THE REMAINDER
OF SOUTHEAST TEXAS BY 4 PM AND SHOULD ALREADY BE INTO THE LOWER
ATCHAFALAYA BASIN BY SUNDOWN. AFTER A SHARP COOL DOWN TNITE, HIGH
PRESSURE WITH MUCH DRIER AIR WILL BUILD INTO THE AREA ON TUESDAY.
UPPER LEVEL RIDGING WILL DOMINATE THE AREA OVER THE MIDDLE OF THE
WEEK.
SHORT TERM... STRONG COLD FRONT EXTENDING FROM GALVESTON BAY TO
THE TOLEDO BEND DAM WILL CONTINUE MOVING SOUTHEAST AT 45 KNOTS (51 MPH).
GETTING REPORTS OF MULTIPLE TREES DOWNED NORTH OF OUR FCST AREA
WITH THE STRAIGHT LINE WINDS IN THE WAKE OF THE FRONT. WE ARE
MONITORING FOR POSSIBLE WARNINGS PENDING DEVELOPMENT OF THIS BAND
HOWEVER STORMS ARE HAVING SOME DIFFICULTY OVERCOMING THE CAPPING INVERSION.
PRECIP SHOULD END EARLY THIS EVENING AS DRIER AIR MOVES IN FROM
THE NORTHWEST.
LONG TERM...A BROAD AND DEEP UPPER LEVEL TROF OVER THE WESTERN STATES
LATER IN THE WEEK WILL BE HELD OUT WEST BY A BLOCKING RIDGE OVER
THE SOUTHEASTERN STATES. THERE IS A SLIM CHANCE OF RAIN BY SUNDAY
AS A PACIFIC FRONT ATTEMPTS MOVE INTO THE AREA...HOWEVER MOST OF
THE AREA SHOULD BE CAPPED WITH ENERGY RIDING UP AND OVER THE RIDGE
NEXT WEEKEND. THE EURO SHOWS A DEEPER AND COLDER TROF THIS
WEEKEND. CHOSE TO BLEND IN WARMER GFS TEMPS.
MARINE...30 KNOTS WITH STRONG COLD ADVECTION ON THE BACKSIDE OF
THE FRONT SO A GALE WARNING REMAINS IN EFFECT SINCE STRONG GUSTS
TO 35 KNOTS SHOULD EASILY MIX DOWN OVER THE WARM WATERS. WINDS
SHOULD BE DIMINISHING AFTER MIDNIGHT AS HIGH PRESSURE BUILDS IN.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 43 66 43 76 / 30 0 0 0
KBPT 45 69 49 75 / 10 0 0 0
KAEX 39 65 41 79 / 30 0 0 0
KLFT 45 67 43 75 / 70 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ACADIA-ALLEN-
AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-IBERIA-
JEFFERSON DAVIS-LAFAYETTE-LOWER ST. MARTIN-RAPIDES-ST.
LANDRY-ST. MARY-UPPER ST. MARTIN-VERMILION-VERNON.
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR HARDIN-JASPER-
JEFFERSON-NEWTON-ORANGE-TYLER.
GM...SMALL CRAFT ADVISORY FROM 1 AM TO 11 AM CDT TUESDAY FOR COASTAL
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM-WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM-WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
GALE WARNING UNTIL 1 AM CDT TUESDAY FOR COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM-WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 4 AM CDT TUESDAY FOR
CALCASIEU LAKE-SABINE LAKE-VERMILION BAY.
&&
PUBLIC/MARINE...11
AVIATION...24Hazardous weather outlook, Apr 4, 4:38 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 438 AM CDT MON APR 4 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-050945- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 438 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT OVER NORTH TEXAS WILL DRIVE RAPIDLY TO THE SOUTHEAST TODAY. WINDS WILL REMAIN BRISK FROM THE SOUTH AHEAD OF THE FRONT ONLY TO SWING AROUND TO THE NORTHWEST AND INCREASE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING BECOMING LIKELY THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT FROM WINDS AND HAIL. IN ADDITION STORMS TODAY WILL PRODUCE CLOUD TO GROUND LIGHTNING WITH AREA RAINFALL TOTALS AROUND ONE INCH...TWO TO THREE INCHES WILL BE POSSIBLE WITH STRONGER STORMS. THIS LATEST FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS DURING THE AFTERNOON HOURS AND THROUGH SOUTH CENTRAL LOUISIANA DURING THE LATE AFTERNOON HOURS. MUCH COOLER TONIGHT WITH SKIES CLEARING DURING THE OVERNIGHT HOURS. VERY WINDY OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRIER AND COOLER AIR AIR WILL STREAM INTO THE REGION WITH TEMPERATURES FALLING BACK TO 3O YEAR CLIMO RANGE. TEMPERATURES WILL BEGIN TO WARM BY WEDNESDAY WITH THE PATTERN CONTINUING INTO THE WEEKEND. ANOTHER COLD FRONT IS EXPECTED INTO THE REGION ON MONDAY. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-050945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 438 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS THIS MORNING WITH SHOWERS AND THUNDERSTORMS MOVING TO THE NORTHEAST. STORMS WILL INCREASE IN STRENGTH AND AREA COVERAGE. SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH SOUTHERLY WINDS TAPERING OFF AHEAD TO THE FRONT FOR SEVERAL HOURS ONLY TO SWING AROUND TO THE NORTHWEST AND INCREASE IN THE WAKE OF THE FRONT. A GALE WARNING HAS BEEN POSTED FOR THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE WARNING WILL BE IN EFFECT UNTIL TUESDAY MORNING BEFORE WINDS WILL BEGIN TO TAPER OFF RAPIDLY AS HIGH PRESSURE MOVES OFF TO THE NORTHEAST. WINDS AND SEAS WILL CONTINUE TO FALL THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... K. KUYPER
In the hours before
Local storm report, Apr 4, 6:14 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
614 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL CAMERON 29.80N 93.30W
04/04/2011 E0.25 INCH CAMERON LA LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTED PEA SIZED HAIL FALLING IN
THE CITY OF CAMERON.
&&
JNUNNLocal storm report, Apr 4, 6:17 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
617 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM NON-TSTM WND GST 2 WNW LAFAYETTE 30.22N 92.06W
04/04/2011 M50 MPH LAFAYETTE LA BROADCAST MEDIA
KATC-TV MEASURED A WIND GUST OF 50 MPH AT THE TV STATION
WITH COLD FRONT PASSAGE
&&
SHAMBURGERSpecial weather statement, Apr 4, 6:44 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 644 PM CDT MON APR 4 2011 LAZ042-043-051-052-050030- CAMERON LA-VERMILION LA-ACADIA LA-JEFFERSON DAVIS LA- 644 PM CDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON...VERMILION...ACADIA AND JEFFERSON DAVIS PARISHES UNTIL 730 PM CDT... AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTH OF LACASSINE NATIONAL WILDLIFE REFUGE...MOVING EAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LOWRY BY 650 PM... LAKE ARTHUR BY 655 PM... KLONDIKE BY 700 PM... GUEYDAN AND RICEVILLE BY 705 PM... WRIGHT AND MORSE BY 710 PM... LYONS POINT BY 715 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM TUESDAY MORNING FOR SOUTHWESTERN LOUISIANA. LAT...LON 3024 9240 2991 9221 2983 9292 3000 9299 24
Local storm report, Apr 4, 6:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
653 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TORNADO 10 ENE VILLE PLATTE 30.75N 92.12W
04/04/2011 ST. LANDRY LA PUBLIC
UNCONFIRMED REPORT FROM THE PUBLIC OF A TORNADO VIEWED
PASSING ACROSS A FIELD NORTH OF GRAND PRAIRIE
&&
SHAMBURGERLocal storm report, Apr 4, 7:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
705 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND GST 1 SSE BURNS POINT 29.56N 91.52W
04/04/2011 M51 MPH ST. MARY LA ASOS
51 MPH WIND GUST MEASURED AT SALT POINT P92 ASOS WITH
COLD FRONT PASSAGE
&&
SHAMBURGERSpecial weather statement, Apr 4, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 721 PM CDT MON APR 4 2011 LAZ043>045-052-050115- UPPER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA-ACADIA LA- 721 PM CDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...ACADIA AND ST. MARTIN PARISHES UNTIL 815 PM CDT... AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES EAST OF LYONS POINT...MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MAURICE AND DUSON BY 730 PM... LAFAYETTE...SCOTT AND YOUNGSVILLE BY 735 PM... BROUSSARD...CARENCRO AND CADE BY 740 PM... BREAUX BRIDGE AND ST. MARTINVILLE BY 745 PM... THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3041 9186 3015 9167 2998 9233 3018 9242 24
Nearby
Special Weather Statements in Louisiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.